Alert archive / California / Storm Watches in 2015

Storm Watch 1, NWS Eureka, CA

December 1, 2015

NWS Eureka, CA issued this storm watch at Dec 1, 2015, 8:35 PM PST. It took effect at Dec 2, 2015, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 1, 2015, 8:35 PM PST (04:35 UTC)
In effect from
Dec 2, 2015, 10:00 PM PST
Expired
Dec 2, 2015, 2:30 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WHUS76 KEKA 020435
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
835 PM PST TUE DEC 1 2015

PZZ475-021245-
/O.CAN.KEKA.SC.Y.0195.000000T0000Z-151202T0500Z/
/O.EXT.KEKA.GL.W.0036.151202T0435Z-151203T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
835 PM PST TUE DEC 1 2015

...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WINDS...S 25 TO 35 KT WITH GUSTS UP TO 45 KT TONIGHT THEN EASING
  EARLY IN THE MORNING. WINDS WILL INCREASE AGAIN WEDNESDAY AS A
  STRONG FRONT APPROACHES.

* SEAS...STEEP SOUTHERLY WAVES 7 AT 7 SECONDS AND WEST SWELL 6 FT
  AT 12 SECONDS TONIGHT. STEEP SEAS BUILDING TO 15 FT BY WEDNESDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-021245-
/O.EXT.KEKA.SC.Y.0196.000000T0000Z-151203T0500Z/
/O.EXB.KEKA.GL.W.0036.151203T0500Z-151203T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
835 PM PST TUE DEC 1 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM PST
THURSDAY. 

* WINDS...SOUTHEAST TO SOUTH WINDS 15 TO 25 KT OVERNIGHT
  INCREASING TO 20 TO 30 KT ON WEDNESDAY. GUSTS TO 50 KT POSSIBLE
  AROUND CAPE MENDOCINO AND TO 40 KT ELSEWHERE.

* SEAS...STEEP SOUTHWEST WAVES OF 10 FT AT 9 SECONDS TONIGHT THEN
  BUILDING TO NEAR 15 FT WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

$$

PZZ470-021245-
/O.EXT.KEKA.GL.W.0036.000000T0000Z-151203T0000Z/
/O.NEW.KEKA.SR.A.0001.151203T0000Z-151203T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
835 PM PST TUE DEC 1 2015

...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY...
...STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING. 

* WINDS...S 25 TO 35 KT WITH GUSTS TO 45 KT TONIGHT THEN EASING
  SLIGHTLY EARLY WEDNESDAY. WINDS WILL INCREASE TO 35 TO 40 KT
  WITH POSSIBLE GUSTS TO 55 KT WEDNESDAY NIGHT AS A POTENT FRONT
  ARRIVES.

* SEAS...STEEP SOUTHERLY WAVES OF 9 FT AT 9 SECONDS AND A WEST
  SWELL OF 6 FT AT 11 SECONDS TONIGHT. STEEP SEAS WILL BUILD
  THROUGH WEDNESDAY TO AROUND 20 FT WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ455-021245-
/O.EXT.KEKA.SC.Y.0196.000000T0000Z-151203T1100Z/
/O.NEW.KEKA.GL.A.0026.151203T1100Z-151203T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
835 PM PST TUE DEC 1 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY...
...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. 

* WINDS...SOUTHEAST TO SOUTH 10 TO 20 KT TONIGHT. GUSTS TO 35 KT
  AROUND CAPE MENDOCINO. WINDS WILL INCREASE TO 20 TO 30 KT BY
  EARLY THURSDAY MORNING AS A POTENT FRONT APPROACHES THE WATERS.
  GUSTS TO 40 KT ARE POSSIBLE.

* SEAS...STEEP SOUTHERLY WAVES OF 5 FT AT 6 SECONDS AND A WEST
  SWELL OF 6 FT AT 12 SECONDS TONIGHT. STEEP SEAS WILL BUILD TO
  AROUND 15 FT EARLY THURSDAY MORNING AS A POTENT FRONT CROSSES
  THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
724 
WHUS76 KEKA 021131
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
331 AM PST WED DEC 2 2015

PZZ455-021945-
/O.CON.KEKA.SC.Y.0196.000000T0000Z-151203T1100Z/
/O.UPG.KEKA.GL.A.0026.151203T1100Z-151203T1700Z/
/O.EXB.KEKA.GL.W.0036.151203T1100Z-151203T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
331 AM PST WED DEC 2 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO 2 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PST THURSDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHEAST TO SOUTH 15 TO 25 KT TODAY. GUSTS TO 35 KT
  AROUND CAPE MENDOCINO. WINDS WILL INCREASE TO 20 TO 30 KT BY
  EARLY THURSDAY MORNING AS A POTENT FRONT APPROACHES THE WATERS.
  GUSTS TO 40 KT ARE POSSIBLE.

* SEAS...STEEP SOUTHERLY WAVES OF 5 FT AT 6 SECONDS AND A WEST 
  SWELL OF 6 FT AT 12 SECONDS TONIGHT. STEEP SEAS WILL BUILD TO 
  AROUND 15 FT EARLY THURSDAY MORNING AS A POTENT FRONT CROSSES 
  THE WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-021945-
/O.CON.KEKA.SC.Y.0196.000000T0000Z-151203T0500Z/
/O.EXT.KEKA.GL.W.0036.151203T0500Z-151203T2000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
331 AM PST WED DEC 2 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON PST
THURSDAY...

* WINDS...SOUTHEAST TO SOUTH WINDS 15 TO 25 KT TODAY. INCREASING
  TO 20 TO 30 TONIGHT. GUSTS TO 50 KT POSSIBLE AROUND CAPE
  MENDOCINO AND TO 40 KT ELSEWHERE LATE TONIGHT

* SEAS...STEEP SOUTHWEST WAVES OF 10 FT AT 9 SECONDS BUILDING TO
  NEAR 15 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ470-021945-
/O.EXT.KEKA.GL.W.0036.000000T0000Z-151203T0600Z/
/O.EXT.KEKA.SR.A.0001.151203T0600Z-151203T2000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
331 AM PST WED DEC 2 2015

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING...

* WINDS...S 20 TO 30 KT THIS MORNING. WINDS WILL INCREASE TO 35 TO
  40 KT WITH POSSIBLE GUSTS TO 55 KT EARLY THURSDAY AS A POTENT
  FRONT ARRIVES.

* SEAS...STEEP SOUTHERLY WAVES OF 9 FT AT 9 SECONDS AND A WEST
  SWELL OF 6 FT AT 11 SECONDS WILL THROUGH TONIGHT TO AROUND 20 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ475-021945-
/O.EXT.KEKA.GL.W.0036.000000T0000Z-151203T2000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
331 AM PST WED DEC 2 2015

...GALE WARNING NOW IN EFFECT UNTIL NOON PST THURSDAY...

* WINDS...S 20 TO 30 KT WITH GUSTS UP TO 35 KT THIS MORNING. WINDS
  WILL INCREASE AGAIN THROUGH TONIGHT AT 35 KT WITH GUSTS TO 45 KT AS
  A STRONG FRONT APPROACHES.

* SEAS...STEEP SOUTHERLY WAVES 7 AT 7 SECONDS AND WEST SWELL 6 FT
  AT 12 SECONDS TONIGHT. STEEP SEAS BUILDING TO 15 FT BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
792 
WHUS76 KEKA 021634
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
834 AM PST WED DEC 2 2015

PZZ450-030045-
/O.CON.KEKA.SC.Y.0196.000000T0000Z-151203T0500Z/
/O.CON.KEKA.GL.W.0036.151203T0500Z-151203T2000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
834 AM PST WED DEC 2 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
PST THURSDAY...

* WINDS...SOUTHEAST TO SOUTH WINDS 15 TO 25 KT INCREASING TO 20
  TO 30 TONIGHT. GUSTS TO 50 KT POSSIBLE AROUND CAPE MENDOCINO AND
  TO 40 KT ELSEWHERE LATE TONIGHT.

* SEAS...SOUTHWEST AROUND 10 FT AT 9 SECONDS BUILDING TO AROUND 14
  FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ455-030045-
/O.CON.KEKA.SC.Y.0196.000000T0000Z-151203T1100Z/
/O.CON.KEKA.GL.W.0036.151203T1100Z-151203T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
834 AM PST WED DEC 2 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 2 PM PST
THURSDAY...

* WINDS...SOUTHEAST TO SOUTH 15 TO 25 KT GUSTS UP TO 35 KT AROUND
  CAPE MENDOCINO. WINDS WILL INCREASE TO 20 TO 30 KT BY EARLY
  THURSDAY MORNING AS A POTENT FRONT APPROACHES THE WATERS. GUSTS
  TO 40 KT ARE POSSIBLE.

* SEAS...SOUTHERLY 5 FT AT 6 SECONDS AND WEST 6 FT AT 12 SECONDS
  TONIGHT. STEEP SEAS WILL BUILD TO AROUND 14 FT EARLY THURSDAY
  MORNING AS A POTENT FRONT CROSSES THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-030045-
/O.CON.KEKA.GL.W.0036.000000T0000Z-151203T0600Z/
/O.CON.KEKA.SR.A.0001.151203T0600Z-151203T2000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
834 AM PST WED DEC 2 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

* WINDS...S 20 TO 30 KT INCREASING TO 35 TO 40 KT WITH POSSIBLE
  GUSTS NEAR 50 KT EARLY THURSDAY AS A POTENT FRONT ARRIVES.

* SEAS...SOUTHERLY 9 FT AT 9 SECONDS AND WEST 6 FT AT 11 SECONDS
  BUILDING TONIGHT TO AROUND 20 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ475-030045-
/O.CON.KEKA.GL.W.0036.000000T0000Z-151203T2000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
834 AM PST WED DEC 2 2015

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WINDS...S 20 TO 30 KT WITH GUSTS UP TO 35 KT WINDS WILL INCREASE
  TONIGHT TO 35 KT WITH GUSTS UP TO 45 KT AS A STRONG FRONT
  APPROACHES.

* SEAS...SOUTHERLY 7 AT 7 SECONDS AND WEST 6 FT AT 12 SECONDS
  TONIGHT. STEEP SEAS BUILDING TO AROUND 15 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
003 
WHUS76 KEKA 022230
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PST WED DEC 2 2015

PZZ470-030630-
/O.CON.KEKA.GL.W.0036.000000T0000Z-151203T0600Z/
/O.UPG.KEKA.SR.A.0001.151203T0600Z-151203T2000Z/
/O.NEW.KEKA.SR.W.0003.151203T0600Z-151203T2000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 PM PST WED DEC 2 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST
THURSDAY. 

* WINDS...S 20 TO 30 KT INCREASING TO 35 TO 40 KT WITH GUSTS NEAR
  50 KT OVERNIGHT AND EARLY THURSDAY AS A POTENT FRONT ARRIVES.

* SEAS...SOUTHERLY 10 TO 12 FT AT 10 SECONDS BUILDING TONIGHT TO
  18 TO 20 FT AT 10 SECONDS AND WEST 10 TO 12 FT AT 15 SECONDS .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-030630-
/O.CON.KEKA.SC.Y.0196.000000T0000Z-151203T0500Z/
/O.CON.KEKA.GL.W.0036.151203T0500Z-151203T2000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
230 PM PST WED DEC 2 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
PST THURSDAY...

* WINDS...SOUTHEAST TO SOUTH WINDS 15 TO 25 KT INCREASING TO 20 TO
  30 TONIGHT. GUSTS UP TO 45 KT POSSIBLE AROUND CAPE MENDOCINO
  AND TO 40 KT ELSEWHERE LATE TONIGHT.

* SEAS...SOUTHWEST 10 TO 15 FT AT 10 SECONDS AND W 9 TO 11 FT AT
  15 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ455-030630-
/O.CON.KEKA.SC.Y.0196.000000T0000Z-151203T1100Z/
/O.CON.KEKA.GL.W.0036.151203T1100Z-151203T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
230 PM PST WED DEC 2 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 2 PM PST
THURSDAY...

* WINDS...SOUTHEAST TO SOUTH 15 TO 25 KT GUSTS UP TO 35 KT AROUND
  CAPE MENDOCINO. WINDS WILL INCREASE TO 20 TO 30 KT TONIGHT AND
  EARLY THURSDAY MORNING AS A POTENT FRONT APPROACHES THE WATERS.
  GUSTS UP TO 45 KT ARE POSSIBLE.

* SEAS...SOUTHERLY 7 FT AT 9 SECONDS BUILDING TO 12 TO 14 FT AT 9
  SECONDS TONIGHT AND EARLY THURSDAY MORNING. WEST 7 TO 10 FT AT
  15 SECONDS TONIGHT AS A POTENT FRONT CROSSES THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-030630-
/O.CON.KEKA.GL.W.0036.000000T0000Z-151203T2000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PST WED DEC 2 2015

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WINDS...S 20 TO 30 KT WITH GUSTS UP TO 35 KT WINDS WILL INCREASE
  TONIGHT TO 25 TO 35 KT WITH GUSTS UP TO 45 KT AS A STRONG FRONT
  CROSSES THE WATERS.

* SEAS...SOUTHERLY 12 TO 14 FT AT 9 SECONDS BUILDING TO 15 TO 20
  FT AT 9 SECONDS TONIGHT AND WEST 10 TO 12 FT AT 15 SECONDS AS A
  POTENT FRONT CROSSES THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this storm watch went out at Dec 1, 2:25 PM PST, 6 hours 10 minutes earlier.

Area forecast discussion, Dec 1, 2:25 PM PST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
225 PM PST TUE DEC 1 2015

.SYNOPSIS...AN ACTIVE WEATHER PATTERN WILL BRING PERIODS OF RAIN
TO THE REGION THIS WEEK WITH THE BEST CHANCES FOR RAIN IN HUMBOLDT
AND DEL NORTE COUNTIES. A STRONG STORM SYSTEM MAY BRING GUSTY
WINDS TO NORTHWEST CALIFORNIA MID TO LATE WEEK. TEMPERATURES WILL
BE SEVERAL DEGREES WARMER THIS WEEK AS COMPARED TO THIS PAST
WEEKEND.

&&

.DISCUSSION...A WET AND STORMY PATTERN WILL BEGIN TONIGHT AS A
LEADING WARM FRONT BRINGS STRATIFORM RAINFALL TO THE AREA. MODEL
GUIDANCE INDICATES THE BEST LIFT WILL REMAIN JUST NORTH OF
MENDOCINO COUNTY BUT STILL SOME LIGHT RAIN WILL LIKELY PUSH INTO
THE NORTHERN HALF OF MENDOCINO COUNTY LATE TONIGHT INTO WEDNESDAY
MORNING. WARM FRONTAL PROCESSES WILL WEAKEN THROUGH THE DAY
WEDNESDAY AS THE FRONT SHIFTS NORTH AND A DEEPENING STORM SYSTEM
DEVELOPS OFF THE PACIFIC NORTHWEST COAST. A 6-HOUR PERIOD OF
RELATIVELY DRY CONDITIONS MAY DEVELOP BEFORE THE NEXT BATCH OF
RAIN REACHES THE AREA. THOUGH THE NEXT SYSTEM WILL BE
STRENGTHENING AS IT APPROACHES LATE WEDNESDAY NIGHT INTO
THURSDAY...MODELS HAVE TRENDED TOWARD A LESS PRONOUNCED SURFACE
LOW. THIS WILL RESULT IN LESS TURBULENT MIXING AND A MORE STABLE
ATMOSPHERE IN ADVANCE OF THE COLD FRONT. THUS THE STRONG WINDS IN
A COASTAL JET WILL BE LESS LIKELY TO REACH THE SURFACE. THE BEST
CHANCE FOR WIND GUSTS IN EXCESS OF 45 MPH...WIND ADVISORY
CRITERIA...ALONG THE COAST WILL BE IMMEDIATELY IN ADVANCE OF THE
FRONTAL PASSAGE EARLY THURSDAY MORNING. HOWEVER GUSTS TO 45 MPH
WILL BE MORE LIKELY ON MOUNTAIN RIDGES AND AT LOCATIONS SUCH AS
KNEELAND AND FICKLE HILL WEDNESDAY NIGHT INTO THURSDAY MORNING.

WIDESPREAD RAIN IS ANTICIPATED WITH THE FRONTAL PASSAGE FOLLOWED BY
SHOWER ACTIVITY LATE THURSDAY AFTERNOON INTO FRIDAY. THESE SHOWERS
WILL BE ACCOMPANIED WITH A COLD AIR MASS WITH 500 MB TEMPERATURES
DOWN TO -25C AND SNOW LEVELS FALLING TO NEAR 4500 FEET. THUS THE
SHOWERS WILL BE CAPABLE OF PRODUCING SOME SMALL HAIL AND SOME
HIGHER ELEVATION SNOW ACCUMULATION. NO SNOW IMPACTS ARE CURRENTLY
ANTICIPATED ON HIGHWAY PASSES. THE NORTH COAST WILL SEE 1 TO 3
INCHES OF LIQUID EQUIVALENT PRECIPITATION THROUGH FRIDAY WITH
GREATER AMOUNTS POSSIBLE OVER RAIN PRONE AREAS.

BY EARLY SATURDAY...NORTHWEST CALIFORNIA WILL BE UNDER THE INFLUENCE
OF A TRANSIENT UPPER RIDGE...WHICH WILL LEAD TO AT LEAST A PLEASANT
START TO THE DAY ASIDE FROM INCREASING CLOUD COVER FROM THE WEST.
MEANWHILE...YET ANOTHER DIGGING TROUGH AND COLD FRONT WILL BEGIN TO
APPROACH THE COAST THROUGH THE DAY...AND EVENTUALLY REACH THE AREA
SOMETIME OVERNIGHT OR EARLY SUNDAY MORNING. MODELS ARE IN RELATIVELY
GOOD AGREEMENT THAT A PERIOD OF MODERATE RAIN WILL BEGIN ALONG THE
COAST SOMETIME LATE SATURDAY NIGHT...ALTHOUGH SOME LIGHT DRIZZLY
PRECIPITATION WILL BE POSSIBLE ALONG THE IMMEDIATE COAST JUST PRIOR
TO THAT. THE UNCERTAINTY IN THE SYSTEM PRIMARILY LIES IN JUST HOW
FAR SOUTH THE PRECIPITATION WILL REACH...WITH DECREASING CONFIDENCE
HEADING INTO MENDOCINO COUNTY AND FARTHER SOUTH. SNOW LEVELS ARE
EXPECTED TO BE RELATIVELY HIGH WITH THIS SYSTEM...WHICH SHOULD KEEP
WINTER WEATHER ABOVE AREA PASSES. THIS SYSTEM WILL BE RELATIVELY
FAST MOVING AND QUICK TO CLEAR OUT OF THE AREA...HOWEVER ANOTHER
FAST MOVING SYSTEM WILL LIKELY BE RIGHT ON ITS HEELS EARLY NEXT WEEK.
LIKE THE SYSTEM BEFORE IT...BEST CHANCES FOR RAIN WILL EXIST NORTH
OF CAPE MENDOCINO.

&&

.AVIATION...VFR CONDITIONS AND LIGHT TO MODERATE AND GUSTY WINDS
WILL CONTINUE AT KCEC AND KACV THROUGH THIS AFTERNOON WITH MOSTLY
CLOUDY SKIES OCCURRING. WINDS WILL INCREASE BECOMING MODERATE AND
GUSTY THIS EVENING AND OVERNIGHT AT KCEC AND KUKI. SHOWERS WILL MOVE
ACROSS THE AREA OVERNIGHT AS A COLD FRONT MOVES ACROSS THE REGION.
VFR TO MVFR CONDITIONS WILL PREVAIL AT KCEC AND KACV OVERNIGHT WITH
THE LOWER CONDITIONS DUE TO SHOWERS AND INCREASED CLOUDINESS
REDUCING CEILINGS AND/OR VISIBILITIES. VFR CONDITIONS AND LIGHT
WINDS TO CALM CONDITIONS WILL CONTINUE AT KUKI THROUGH TONIGHT.

&&

.MARINE...A STRONG COLD FRONT WILL MOVE NEAR THE WATERS WEDNESDAY
INCREASING THE WINDS AND STEEP SHORT PERIOD SEAS. THE WINDS WILL
INCREASE TO NEAR GALE FORCE WITH GALE FORCE GUSTS OCCURRING IN THE
OUTER WATERS WEDNESDAY AND THURSDAY AS THE FRONTAL BOUNDARY MOVES
THROUGH THE AREA. SMALL CRAFT ADVISORIES ARE IN EFFECT ACROSS THE
NEAR SHORE WATERS THROUGH THURSDAY AFTERNOON. A SMALL CRAFT ADVISORY
WILL CONTINUE ACROSS THE SOUTHERN OUTER WATERS THROUGH THIS EVENING.
A GALE WARNING WILL BE IN EFFECT ACROSS THE SOUTHERN OUTER WATERS
THIS EVENING THROUGH THURSDAY MORNING. A GALE WARNING IS IN EFFECT
ACROSS THE NORTHERN OUTER WATERS THROUGH THURSDAY AFTERNOON. ANOTHER
COLD FRONT WILL MOVE NEAR THE WATERS THIS WEEKEND INCREASING THE
WINDS AND SEAS. ELEVATED SEAS WILL CONTINUE ACROSS THE WATERS
THROUGH THIS WEEKEND.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 PM PST THURSDAY FOR PZZ450-455.

     SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON FOR PZZ470.

     GALE WARNING UNTIL 3 PM PST THURSDAY FOR PZZ470.

     SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING FOR PZZ475.

     GALE WARNING FROM 9 PM THIS EVENING TO 2 AM PST THURSDAY FOR
     PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 1, 5:06 AM PST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
506 AM PST TUE DEC 1 2015

CAZ001>004-076-021315-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
506 AM PST TUE DEC 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODS OF RAIN AND GUSTY WINDS ARE LIKELY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 8:35 PM PSTGale WatchEKA7 hr
Dec 2, 3:51 AM PSTWind AdvisoryEKA28 hr
Dec 2, 2:30 PM PSTStorm WarningEKA21 hr

Nearby

Storm Watches in California, 2015Every storm watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.